Korean J Gastrointest Endosc.  1985 Nov;5(1):67-71.

Pseudomembranous Colitis Caused by Clostridium Difficile

Abstract

Pseudomembranous colitis (PMC) was first described by Finney as postoperative diphtheritic enteritis in 1893 and was known to be associated with antibiotics by Reiner et al in 1952. Most cases of antibiotic-associated PMC are now associated with cytotoxigenic C. difficile. The association of PMC several antibiotics is well docamented; however, its association with clindamycin appeared to be most striking. We experienced a male patient who developed tarry stool, abdominal pain and diarrhea after having recieved clindamycin for two weeks. The PMC diagnosed by colonofiberscopy with biopsy and C. difficile was identified by tissue-culture study. The patient was treated by oral vancomycin and healed. Described here a case of PMC with some review of literature.

Full Text Links
  • KJGE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr